# SDR CA011018019

- Difficulty date: October 8, 2001
- Submitted: February 5, 2002
- Operation: Air carrier
- Make and model: Dhav DHC8102
- Aircraft time: 7,878 hours
- Engine: Pwa PW120A
- Propeller: Hamstd 14SF7
- System (JASC): 7921 · Engine Oil Cooler
- Part: Valve
- Part number: 45E041
- Condition: Contaminated
- Location: Oil Cooler
- Component: Oil Cooler, Janitrol, 28E996
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

(CAN) WHILE CARRYING OUT A OIL FILTER PATCH INSPECTION (SCHEDULED), FOUND FIVE SOLID "SHIMS" WITHIN THE ENGINE MAIN OIL FILTER HOUSING. SHIMS ARE 0.5 INCH IN DIAMETER AND FOUR 0.030 INCH AND ONE 0.010 INCH IN THICKNESS. FOUND THAT THE SAME IDENTICAL SHIMS ARE FOUND WITHIN THE "THERMAL REGULATION VALVE ASSEMBLY", LOCATED INTEGRAL WITH OIL COOLER. AS THERE IS NO WAY SHIMS CAN COME FROM AN ASSEMBLED VALVE ASSY, WE ASSUME THAT THE FOD CAME FROM THE OIL COOLER ITSELF, COOLER HAD JUST BEEN INSTALLED IN MARCH OF THIS YEAR (OVERHAUL ASSY). WE WILL BE CONTACTING THE OVERHAUL VENDOR.
